Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Apr 9, 2021, 6:45 PM EDT for Richland County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 6:45 PM EDT (22:45 UTC)
- Expired
- Apr 9, 2021, 7:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
County Richland County, OH
The radar
The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
110
WWUS81 KCLE 092245
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
645 PM EDT Fri Apr 9 2021
OHZ019-028>030-036-037-092345-
Crawford-Huron-Marion-Richland-Ashland-Morrow-
645 PM EDT Fri Apr 9 2021
...A SHOWER WILL AFFECT NORTHERN RICHLAND...SOUTHEASTERN HURON...
NORTHEASTERN MARION...NORTHWESTERN ASHLAND...NORTH CENTRAL MORROW AND
SOUTHEASTERN CRAWFORD COUNTIES...
At 645 PM EDT, a shower was located near Galion, or 8 miles southeast
of Bucyrus, moving northeast at 40 mph.
Locally strong wind gusts up to 50 mph are possible with this shower.
Locations impacted include...
Mansfield, Galion, Shelby, Ontario, Crestline, New London, Plymouth,
Savannah, Sullivan, Greenwich, Bailey Lakes, Tiro, North Robinson,
Nova, Iberia, Shenandoah and Olivesburg.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4072 8300 4127 8237 4125 8234 4107 8234
4106 8218 4104 8217 4060 8283
TIME...MOT...LOC 2245Z 224DEG 33KT 4072 8285
$$
KahnWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Apr 9, 3:45 PM EDT, 3 hours earlier.
Area forecast discussion, Apr 9, 3:45 PM EDT, 3 hours before
Area Forecast Discussion...CORRECTED National Weather Service Cleveland OH 345 PM EDT Fri Apr 9 2021 .SYNOPSIS... A warm front over the eastern portion of the area will continue to move east of the area overnight. Low pressure over the central Great Lakes will move north and weaken tonight while another rapidly deepening low pressure system moves northeast out of the middle Mississippi Valley region. This low will move to near Chicago by Sunday morning forcing a cold front east across the area Saturday night. The low pressure system will then meander across west central Ontario, Canada through Monday night and then dissipate. High pressure ridge will build into the area through mid week. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Rather chaotic upper level flow regime will continue across the area through this period. The upper level low will meander around across the Great Lakes and then lift north by Sunday morning. This slow movement is in response to a vigorous shortwave trough that is progged to move southeast out of Alberta, Canada by the end of the weekend. This upper level pattern will result in a changeable weather pattern over the next 36 hours. Initially, surface low pressure over the western Great Lakes will move north of the area tonight forcing the slow moving warm front over the eastern portions of the area to continue to move east of the region. A secondary low pressure system at the surface will move into the central Mississippi Valley region by Saturday afternoon and force a warm front north across the area. The surface low will become vertically stacked under the upper level low as both systems deepen Saturday night. Fairly strong warm air advection will take place Saturday into Saturday evening along with a nice stream of moisture from the Gulf of Mexico into the area. The cold front is expected to cause showers and thunderstorms to develop ahead of the front mainly Saturday night. Cold air advection and drier air will follow the cold front Saturday night late after frontal passage. Winds could be on the breezy side Saturday into Saturday night ahead of and behind the front as low deepens. Rainfall amounts along the front approaching about a third of an inch and not looking at heavy rainfall at this time. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... A somewhat stagnant pattern will develop during the short term period as a vertically stacked low lingers across the Upper Midwest/Upper Great Lakes. This will lead to persistent troughing over the area that may produce periodic showers across the CWA through Monday. Some guidance is hinting at surface ridging developing at least across the western half of the area on Monday, so have PoPs decreasing to slight chance towards the end of the period. Clouds may clear out a bit if the drier solution materializes, so a few spots could see some sunshine Monday, especially in the southwestern counties. Afternoon temperatures will certainly be cooler during the short term period, but will still be mild (average highs for this time of year are typically in the mid 50s). Sunday's highs will be in the low to mid 60s and temps will warm up slightly to the mid to upper 60s on Monday. Overnight lows will be in the 40s each night. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Model guidance is becoming a bit more consistent for the start of the long term period and there's increasing confidence that surface ridging will develop on Tuesday as the previously mentioned low continues to meander across the Upper Great Lakes. This should foster dry weather across the region through at least Wednesday. Guidance members diverge past Wednesday and the synoptic pattern and resulting weather become murky during this time. Decided on slight chances of showers Thursday and Friday since another system may impact the area late next week, but will continue to monitor forecast trends and adjust as needed in subsequent updates. Highs will generally be in the more seasonable mid 50s to lower 60s during this timeframe and lows will be in the upper 30s to lower 50s. && .AVIATION /18Z Friday THROUGH Wednesday/... A line of showers will continue to move into the western portions of the forecast area at this time. The line of showers should not amount to much as far as rainfall amounts. Ceilings and visibilities are not expected to be hampered as well. Otherwise, expecting primarily VFR conditions through the night into tomorrow. Winds will be breezy across the area this afternoon with gusts to 25 to 30 knots mainly in the west. Areas to the east will see gusts to 20 knots. Slightly lower winds will be the rule tomorrow. Outlook...Non-VFR possible with periods of showers and thunderstorms through Monday. && .MARINE... Several disturbances will impact Lake Erie through the forecast period. Winds will generally be out of the south or southeast at 10 to 20 knots through Saturday before becoming more southwesterly on Sunday. Despite the breezy winds, offshore flow will keep nearshore waves at 3 feet or less, so don't expect Small Craft Advisory conditions at this time. Higher waves will be possible in open waters, however. Southwesterly winds will decrease to 5 to 15 knots Sunday night through Tuesday morning, before becoming more westerly Tuesday afternoon through Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy SHORT TERM...Maines LONG TERM...Maines AVIATION...Lombardy MARINE...Maines
Hazardous weather outlook, Apr 9, 4:30 AM EDT, 14 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 430 AM EDT Fri Apr 9 2021 LEZ061-142>149-162>169-OHZ009>014-019>023-028>033-036>038-047-089- PAZ001>003-100830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Huron-Medina-Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore- Northern Erie-Southern Erie- 430 AM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rain showers and thunderstorms will overspread the region from southwest to northeast Saturday into Saturday night. Severe thunderstorms may be possible Saturday afternoon/evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>008-017-018-027-100830- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot- 430 AM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Isolated showers and thunderstorms are possible later this afternoon some of which may produce strong wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rain showers and thunderstorms ahead of a cold front will overspread the region from southwest to northeast Saturday into Saturday night. Isolated strong to severe thunderstorms may be possible Saturday afternoon/evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 9, 6:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
645 PM EDT Fri Apr 9 2021
OHZ019-028>030-036-037-092345-
Crawford-Huron-Marion-Richland-Ashland-Morrow-
645 PM EDT Fri Apr 9 2021
...A SHOWER WILL AFFECT NORTHERN RICHLAND...SOUTHEASTERN HURON...
NORTHEASTERN MARION...NORTHWESTERN ASHLAND...NORTH CENTRAL MORROW AND
SOUTHEASTERN CRAWFORD COUNTIES...
At 645 PM EDT, a shower was located near Galion, or 8 miles southeast
of Bucyrus, moving northeast at 40 mph.
Locally strong wind gusts up to 50 mph are possible with this shower.
Locations impacted include...
Mansfield, Galion, Shelby, Ontario, Crestline, New London, Plymouth,
Savannah, Sullivan, Greenwich, Bailey Lakes, Tiro, North Robinson,
Nova, Iberia, Shenandoah and Olivesburg.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4072 8300 4127 8237 4125 8234 4107 8234
4106 8218 4104 8217 4060 8283
TIME...MOT...LOC 2245Z 224DEG 33KT 4072 8285
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:18 PM EDT | Special Weather Statement | CLE | Medina | 57 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.